Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What could be outcome of taking Xanax after drinking wine and beer ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hello, I am a 27 year old female 5'6" 155lbs. My question is about Xanax. I had three glasses of wine around 5hrs ago and then one beer two hours ago. Without thinking, I took my .25mg Xanax for anxiety. Am I going to be ok?I don't feel intoxicated and I took Xanax thirty minutes ago.
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 40 minutes later
Thanks for writing to us.
The most common problem seen after taking xanax with alcohol is that of a respiratory depression. The wine and beer you took must have got well absorbed by your stomach by now and would be in your blood now.
You need to monitor yourself for any breathing difficulties and rush to ER immediately in case this happens- which is less likely now that it has been half an hour since you took xanax.
To increase the excretion of alcohol out of your body through urine, you can drink a cup of vinegar and if nothing happens in next two hours then you can go to sleep.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor